DSpace
 

DSpace at IIT Bombay >
IITB Publications >
Article >

Please use this identifier to cite or link to this item: http://dspace.library.iitb.ac.in/jspui/handle/10054/6906

Title: Quantile estimation of the selected exponential population
Authors: VELLAISAMY, P
Issue Date: 2003
Publisher: ELSEVIER SCIENCE BV
Citation: JOURNAL OF STATISTICAL PLANNING AND INFERENCE, 115(2), 461-470
Abstract: Let pi(1), pi(2),..., pi(k) be k independent exponential populations, where pi(i) has the unknown location parameter xi(i), and the common unknown scale parameter sigma. Let X-i denote the minimum of a random sample of size n from pi(i), and X-J = max{X-1,..., X-k}. Suppose the population corresponding to X-J is selected. The problem of estimating a quantile theta(J) = xi(J) + bsigma, b greater than or equal to 0, of the selected population is considered. The properties of the natural estimators are investigated. We derive a sufficient condition, based on the method of differential inequalities, for an estimator in the class of scale-equivariant estimators to be inadmissible. As a special case, we obtain improved estimators over the natural estimator of theta(J), for all values of b greater than or equal to 0, which is in contrast to the known results for the estimation of theta(1), based on the sample from pi(1). (C) 2002 .
URI: http://dx.doi.org/10.1016/S0378-3758(02)00156-8
http://dspace.library.iitb.ac.in/xmlui/handle/10054/6906
http://hdl.handle.net/10054/6906
ISSN: 0378-3758
Appears in Collections:Article

Files in This Item:

There are no files associated with this item.

View Statistics

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

 

Valid XHTML 1.0! DSpace Software Copyright © 2002-2010  Duraspace - Feedback